Dental Health Expert Forum
Film in corners of lips and siliva buildup
About This Forum:

Questions in the Dental Health forum are answered by Dr. Jerome Tsang. Topics covered include bridges, cavities, crowns, and x-rays.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Film in corners of lips and siliva buildup

For quite some time, I've had a few oral issues that have been of concern to me. Now, I do tend to be a worrier but figured it's never a bad thing to ask.

I have a fairly constant appearance of a white film/scum type substance show up mainly in the cormers of my lips. For the most part, I can feel when it is there or building up and go to a mirror and wipe or pick it off. I also tend to have a saliva problem in which smetimes I have an odd, chalky taste in my mouth and often tend to have a buildup of siliva when talking a lot.

I driak a lot of water and fluids. I used to have cuts in the corners of my mouth along with the film and my dentist said I might have chelitis. He gave me some samples of Biotene toothpaste and mouthmash and i've been using them ever since. The scum problem and taste did seem to lessen but has not gone away all together and is sometimes worse than others. And, it does seem the more stress I have, the worse these things are.

Any idea what could be wrong here? Is there anything major i should be worried about? Any info would be helpful.

If needed, I can provide details about anythign you may need like diet, personal history or whatever. You can also just look up some of my prior posts if you want to.

540545_tn?1377626518
Are you wearing a denture or have loss of alot of your teeth?

Sometimes angular chelitis can be caused by a loss of dimension of the mouth and can cause folds in the corners of the lips that allows fungus to grow.  If it is, an antifungal cream can be beneficial and you may want to ask your dentist for a prescription.

Is it possible you're experiencing xerostomia (dry mouth)?  Is your saliva getting thick or is it not as much as you use to have and you constantly need to drink water to keep your mouth moist?  A good question is how difficult is it to eat a cracker without any water.  

There are tons of causes of dry mouth but most commonly it can be due to a side effect of a new medication.


3 Comments
Blank
Avatar_m_tn
I haven't started any new medications lately. The ones I take on a regluar basis are generic Claritin (without decongestant), Prozac, Flonaise (as needed) and suppliments including a digestive emzyme, acidophilous and vitamin B complex.

I do drink a lot of water and other things but it's not any real issue to eat a single cracker without having something to drink.

I do not wear dentures and have never lost an adult tooth. I did have thrush about 2 years ago and have acid reflux.

I have a dentist appointment Wednesday for a cleaning.

I'm basically wondering if this could be anything major to worry about.
Blank
540545_tn?1377626518
I'm not 100% sure if its anything to worry about.  It doesn't sound too serious but it may not be a bad idea to bring it up with your dentist since he/she will be able to get a better look and refer you if there is any concern.

Blank
Continue discussion Blank
This Forum's Experts
540545_tn?1377626518
Jerome Tsang, DDSBlank
Irvine Modern Dentistry
Irvine, CA
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank